Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 308, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 21, 2004, 3:08 PM CDT for Wise County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2004, 3:08 PM CDT (20:08 UTC)
- Expired
- Jun 21, 2004, 4:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 79 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1714 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:20 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 21, 12:20 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1220 PM CDT MON JUN 21 2004 .AVIATION... THE OUTFLOW FROM OVERNIGHT THUNDERSTORMS ACROSS OKLAHOMA...HAS PROVIDED A FOCUS FOR THUNDERSTORM DEVELOPMENT EARLY THIS AFTERNOON ACROSS THE AREA NORTH OF A JACKSBORO...TO SHERMAN...PARIS LINE. THIS ACTIVITY IS EXPECTED TO MOVE CLOSE TO...BUT MAYBE JUST BARELY NORTH OF THE METROPLEX AIRPORTS LATE THIS AFTERNOON. WILL INTRODUCE VCTS FOR THE AREA AIRPORTS FOR THE 20 TO 24Z TIME PERIOD...BUT WILL HAVE TO UPDATE LATER...IF THIS ACTIVITY LOOKS LIKE IT WILL ACTUALLY HIT THE AIRPORTS. OTHERWISE...A MESOSCALE CONVECTIVE COMPLEX...IS EXPECTED TO MOVE SOUTHEASTWARD INTO THE METROPLEX TUESDAY MORNING...THUS HAVE PLACED A TEMPO TSRA BETWEEN 12 AND 15Z. SOME STRATUS MAY MOVE INTO THE WACO AREA AFTER 09Z. #58 && .DISCUSSION... 1135 AM CDT MON JUN 21 2004 REMAINS OF THUNDERSTORM COMPLEX SAGGING SOUTH TO THE RED RIVER COUNTIES AT THE MOMENT. HAVE BUMPED THE POPS SLIGHTLY FOR THIS AFTERNOON FOR THE TOP TWO ROWS OF COUNTIES FOR SAME. MORNING SOUNDING SHOWED A VERY UNSTABLE ATMOSPHERE. AWAY FROM THE THUNDERSTORMS ALONG THE RED RIVER...THE MAIN CONCERN WILL BE IF ANY THUNDERSTORMS DEVELOP THIS AFTERNOON THEY WILL QUICKLY BECOME SEVERE WITH HAIL AND DOWNBURST WIND THE MAIN PROBLEM. 82 && .PREV DISCUSSION... 403 AM CDT MON JUN 21 2004 AN ACTIVE EARLY SUMMER PATTERN WILL REMAIN IN PLACE THE NEXT SEVERAL DAYS WITH A STRONG RIDGE ACROSS THE WEST COAST AND A LARGE SCALE TROUGH ACROSS THE CENTRAL AND EASTERN U.S. EXPECT SEVERAL ROUNDS OF THUNDERSTORMS THIS WEEK. MCS CURRENTLY MOVING SOUTHEAST ACROSS OKLAHOMA SHOULD BEGIN TO WEAKEN AS STORMS APPROACH THE RED RIVER COUNTIES. A FEW STORMS MAY HOLD TOGETHER...ESPECIALLY ACROSS FANNING AND LAMAR COUNTIES...THEREFORE...WILL PUT SOME POPS IN THIS MORNING. ALSO...A COMPLEX OF STORMS OVER SOUTHWEST TEXAS ASSOCIATED WITH A SHORT WAVE WILL CONTINUE TO PROPAGATE NORTHEAST AND REACH THE WESTERN COUNTIES THIS MORNING. AGAIN STORMS SHOULD WEAKEN THROUGH THE MORNING BUT A FEW NORTH TEXAS LOCATIONS COULD RECEIVE MEASURABLE RAIN. THE REMAINDER OF NORTH TEXAS SHOULD STAY DRY THIS MORNING... HOWEVER...OUTFLOW BOUNDARIES FROM THIS MORNING CONVECTION COULD ACT AS A FOCUS FOR AFTERNOON AND EVENING THUNDERSTORMS. ONE LIMITING FACTOR WILL BE A CAP OF WARM AIR...BUT LOW LEVEL MOISTURE AND MID LEVEL INSTABILITY WILL REMAIN HIGH...SO IF ANY STORM CAN GET GOING THEY COULD BECOME SEVERE. RAIN CHANCES WILL INCREASE LATE TONIGHT/TUESDAY MORNING AS A COLD FRONT AND MCS MOVES SOUTH ACROSS THE RED RIVER. THE FRONT IS FORECAST TO LIFT NORTHWARD ON WEDNESDAY AND BRING ANOTHER CHANCE OF THUNDERSTORMS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEKEND AS SHORT WAVE ENERGY...MOVING THROUGH NORTHWEST FLOW ALOFT...INTERACTS WITH ABUNDANT LOW LEVEL MOISTURE. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 93 74 86 69 / 20 30 50 30 WACO, TX 94 72 89 69 / 20 20 30 30 PARIS, TX 91 72 83 68 / 20 30 50 30 DENTON, TX 92 73 86 69 / 20 30 50 30 MCKINNEY, TX 92 73 85 69 / 20 30 50 30 DALLAS, TX 93 74 86 69 / 20 20 50 30 TERRELL, TX 92 74 85 69 / 20 30 50 30 CORSICANA, TX 93 74 87 69 / 20 20 40 30 TEMPLE, TX 93 73 91 70 / 20 20 30 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Jun 21, 1:13 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 113 PM CDT MON JUN 21 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 113 PM CDT MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT NORTH OF INTERSTATE 20. SHOWERS AND THUNDERSTORMS WILL OCCUR MAINLY NORTH OF I-20. THE MAIN THREATS FROM THESE STORMS WILL FROM DAMAGING WINDS...AND LARGE HAIL...HOWEVER...VERY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THESE STORMS. AS THE STORMS MOVE ACROSS THE SAME AREA...SOME LOCALIZED FLOODING MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN... THUNDERSTORM CHANCES WILL LINGER ACROSS NORTH TEXAS TUESDAY THROUGH SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON THROUGH TONIGHT. 58
In the hours before
Local storm report, Jun 21, 2:22 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
222 PM CDT MON JUN 21 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0214 PM TSTM WND DMG SUMNER 33.74N 95.67W
06/21/2004 LAMAR TX LAW ENFORCEMENT
POWER LINES DOWN NEAR SUMNERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:20 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 55 min |
| Jun 21, 2:47 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 58 min |
| Jun 21, 3:32 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 43 min |
| Jun 21, 3:51 PM CDT | Flash Flood Warning | FWD | Collin | 3 hr |
| Jun 21, 5:25 PM CDT | Severe Thunderstorm Warning | FWD | Young | 65 min |
| Jun 21, 6:52 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.